Alert archive / Alabama / Tornado Warnings in 2022

Tornado Warning 9, NWS Birmingham, AL

February 3, 2022Autauga County, Elmore County, Alabama

NWS Birmingham, AL issued this tornado warning at Feb 3, 2022, 4:55 PM CST for Autauga County, Elmore County, Alabama. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 3, 2022, 4:55 PM CST (22:55 UTC)
Expired
Feb 3, 2022, 5:30 PM CST
In force
35 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Autauga County, AL, Elmore County, AL

The radar

The Maxwell AFB radar (KMXX), 51 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 3, 4:57 PM CSTTORNADO2 Wsw Weoka Mills, ALDAMAGE FROM A LIKELY TORNADO ALONG MARINA ROAD AND LIGHTWOOD ROAD. TREES DOWN AND SOME MINOR DAMAGE IN A CAMPER PARK.
Feb 3, 5:02 PM CSTTORNADO2 Wnw Holtville, ALA TORNADO IMPACTED AREAS JUST NE OF DEATSVILLE ON THE WESTERN EDGE OF THE COOSA RIVER. NUMEROUS TREES WERE UPROOTED OR SNAPPED ALONG THE PATH. THE ONLY STRUCTURAL DAMAGE NOTED WAS TO A COUPLE METAL CARPORTS NEAR THE END OF THE TRACK. EF0, 80 MPH, 2.13 MILES LO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 3, 11:40 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

424 
WFUS54 KBMX 032255
TORBMX
ALC001-051-032330-
/O.NEW.KBMX.TO.W.0009.220203T2255Z-220203T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
455 PM CST Thu Feb 3 2022

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  East central Autauga County in central Alabama...
  Northwestern Elmore County in east central Alabama...

* Until 530 PM CST.
    
* At 455 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Deatsville, or 8 miles north of Millbrook, moving
  northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Deatsville, Jordan Lake, Ten Cedar Estates, Titus, Weoka Mills,
  Western Lake Martin, Holtville and Speigner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3259 8648 3271 8641 3275 8634 3275 8621
      3276 8608 3275 8598 3254 8644
TIME...MOT...LOC 2255Z 234DEG 35KT 3260 8642 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

17/KLAWS
4 follow-up statements
242 
WWUS54 KBMX 032259
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
459 PM CST Thu Feb 3 2022

ALC001-032309-
/O.CAN.KBMX.TO.W.0009.000000T0000Z-220203T2330Z/
Autauga AL-
459 PM CST Thu Feb 3 2022

...THE TORNADO WARNING FOR EAST CENTRAL AUTAUGA COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 PM CST for east central
Alabama.

LAT...LON 3275 8598 3258 8641 3267 8641 3275 8629
      3275 8621 3276 8610
TIME...MOT...LOC 2259Z 234DEG 35KT 3263 8638 

$$

ALC051-032330-
/O.CON.KBMX.TO.W.0009.000000T0000Z-220203T2330Z/
Elmore AL-
459 PM CST Thu Feb 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
NORTHWESTERN ELMORE COUNTY...
    
At 459 PM CST, a severe thunderstorm capable of producing a tornado
was located over Deatsville, or 10 miles north of Millbrook, moving
northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Deatsville, Jordan Lake, Ten Cedar Estates, Titus, Weoka Mills,
Western Lake Martin and Holtville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3275 8598 3258 8641 3267 8641 3275 8629
      3275 8621 3276 8610
TIME...MOT...LOC 2259Z 234DEG 35KT 3263 8638 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

17/KLAWS
625 
WWUS54 KBMX 032305
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
505 PM CST Thu Feb 3 2022

ALC051-032330-
/O.CON.KBMX.TO.W.0009.000000T0000Z-220203T2330Z/
Elmore AL-
505 PM CST Thu Feb 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
NORTHWESTERN ELMORE COUNTY...
        
At 505 PM CST, a confirmed tornado was located over Weoka Mills, or
10 miles northwest of Wetumpka, moving northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Ten Cedar Estates, Jordan Lake, Titus, Weoka Mills, Western Lake
Martin and Holtville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3275 8598 3260 8636 3268 8639 3275 8629
      3275 8621 3276 8610
TIME...MOT...LOC 2305Z 234DEG 35KT 3267 8632 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

17/KLAWS
754 
WWUS54 KBMX 032311
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
511 PM CST Thu Feb 3 2022

ALC051-032330-
/O.CON.KBMX.TO.W.0009.000000T0000Z-220203T2330Z/
Elmore AL-
511 PM CST Thu Feb 3 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
NORTHWESTERN ELMORE COUNTY...
        
At 511 PM CST, a confirmed tornado was located over Weoka Mills, or
10 miles southwest of Equality, moving northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Titus, Weoka Mills and Jordan Lake. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3276 8606 3265 8629 3271 8633 3275 8629
      3275 8621 3276 8610
TIME...MOT...LOC 2311Z 234DEG 35KT 3270 8626 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

17/KLAWS
061 
WWUS54 KBMX 032322
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
522 PM CST Thu Feb 3 2022

ALC051-032331-
/O.EXP.KBMX.TO.W.0009.000000T0000Z-220203T2330Z/
Elmore AL-
522 PM CST Thu Feb 3 2022

...THE TORNADO WARNING FOR NORTHWESTERN ELMORE COUNTY WILL EXPIRE AT
530 PM CST...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 700 PM CST for east central
Alabama.

LAT...LON 3276 8606 3265 8629 3271 8633 3275 8629
      3275 8621 3276 8610
TIME...MOT...LOC 2321Z 234DEG 35KT 3275 8617 

$$

17/KLAWS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 3, 2:06 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 3, 2:06 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
206 PM CST Thu Feb 3 2022

.SHORT TERM...
/Updated at 1224 PM CST Thu Feb 03 2022/

Through Tomorrow.

The weather situation will become more active as we continue into
the early afternoon. Current surface obs indicate an elongated
1008mb surface low centered roughly over eastern Mississippi. The
surface low is tracking northeast along a cold front which extends
through the Mid-Atlantic and Northeast states. Based on theta-e
analysis, a diffuse warm front is positioned roughly from Birmingham
southeast towards Auburn. South-southeasterly surface winds coupled
with south-southwesterly low-level winds are supplying warm, moist
air with dewpoints currently in the mid to upper 60s across our
southwestern counties. This will provide a corridor of surface based
destabilization on the order of 800-1200 J/kg, per latest hi-res
guidance and SPC mesoanalysis, which could combine with sufficient
vertical wind shear to support an environment favorable for updraft
organization and strong thunderstorms capable of producing damaging
winds. Curved forecast hodographs continue to show potential for
rotating updrafts with tornadoes possible. Still expect the most
favorable environment will focus across our southwestern counties
with instability diminishing with northward and eastern extent, but
a smaller risk may continue as far north as the Birmingham metro.
The ability for these storms to actually produce severe weather may
be limited by the lack of upper-level support and relatively
disorganized low-level support, but environmental profiles suggest
enough potential to continue the Slight risk for severe storms as it
currently stands. The risk will wane this evening as temperatures
cool and instability decreases.

Storms have begun consolidating along the cold front over
southeastern Mississippi and eastern Louisiana. This broken line
of storms will track northeast and enter southwest Alabama over
the next couple of hours as the cold front moves into west
Alabama. In addition to the severe risk, we will have a continued
risk for flash flooding with the potential for an additional one
to two and a half inches of rainfall along the I-20 corridor.
These areas have already received around an inch of rainfall since
yesterday, so runoff is likely to occur quickly under any heavier
thunderstorms.

Cooler air will quickly filter in behind the front. There is still
small potential for a brief changeover to a wintry mix or freezing
drizzle in our far northwest counties after midnight, but
accumulation is not expected and the duration appears even less on
some of the recent guidance. Therefore, the potential for even a
light glaze is beginning to appear less likely. However,
temperatures trends will need to be monitored overnight. Dry mid-
level air will end precip chances across the north and western
portions of the forecast area by tomorrow afternoon. The anafront
nature of this system means the surface boundary will be well
east of the area, but lingering showers can be expected across
the southeast as the low to mid level trough axis passes across
the Deep South. Highs will range from the lower 40s northwest to
lower 60s southeast.

86

.LONG TERM...
/Updated at 0206 PM CST Thu Feb 03 2022/

Saturday through Wednesday.

/Fair weather returns alongside a cool air mass/

Surface high pressure is progged to influence our region during
the extended period, with the H5 pattern featuring several trough
axes across the CONUS. The GFS/ECMWF swing one of these troughs
across our region early next week and, per soundings, generate
some overrunning shower activity for parts of the Southeast.
This is shown for areas to our south and east so a dry forecast
is being advertised at this time. Aside from highs in the 40s for
most on Saturday, 50s look to become a daily occurrence. Lows
should run in the 20s/30s.

89^GSatterwhite

&&

.AVIATION...
18Z TAF Discussion.

Messy aviation conditions will continue through this TAF period as a
cold front passes through Central AL. Potential for SHRA or TSRA
will continue through the overnight hours ending first at the
northern TAF sites generally by 06Z. Precip may continue at TOI/MGM
through tomorrow morning. IFR ceilings can be expected to continue,
but may occasionally drop into LIFR. As the front passes by
overnight, sfc winds will shift from southerly to northwesterly with
gusts up to 20-22 kts.

86

&&

.FIRE WEATHER...

A soaking rainfall continues into Thursday night. Rain will end
most areas on Friday, but lingering showers are expected toward
the Interstate 85 corridor. Fair weather returns for the weekend
into next week, with fire weather elements above critical
thresholds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     38  42  24  47  26 / 100  20   0   0   0
Anniston    42  46  26  48  28 / 100  30   0   0   0
Birmingham  38  42  26  47  28 / 100  20   0   0   0
Tuscaloosa  36  43  26  48  27 /  90  20   0   0   0
Calera      41  44  28  48  30 / 100  30   0   0   0
Auburn      49  53  29  49  32 /  90  70  20   0   0
Montgomery  46  49  30  52  31 / 100  60  20   0   0
Troy        47  53  31  51  32 /  90  70  30   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flood Watch through Friday morning for the following counties:
Autauga...Bibb...Calhoun...Chambers...Cherokee...Chilton...
Clay...Cleburne...Coosa...Dallas...Elmore...Etowah...Greene...
Hale...Jefferson...Lee...Lowndes...Macon...Marengo...
Montgomery...Perry...Randolph...Shelby...St. Clair...Sumter...
Talladega...Tallapoosa...Tuscaloosa.

Flood Watch through late tonight for the following counties:
Blount...Fayette...Lamar...Marion...Pickens...Walker...Winston.

&&
Hazardous weather outlook, Feb 3, 4:19 AM CST, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
419 AM CST Thu Feb 3 2022

ALZ011>015-017>050-041330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
419 AM CST Thu Feb 3 2022

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Periods of heavy rainfall are possible through tonight along and
north of Interstate 85. Additional rainfall totals of 1 to 3 inches
are forecast, with locally higher amounts. This may result in
localized flooding of low lying or poor drainage areas.

Strong to severe thunderstorm are possible this afternoon across
portions of Central Alabama. Threats include damaging wind gusts,
hail, and tornadoes. The greatest risk area will be southwest
Central Alabama.

A transition to light freezing rain or freezing drizzle is possible
across northwest Central Alabama early Friday morning. This may
result in slippery roadways, especially on bridges and overpasses.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Portions of the Tombigbee and the Black Warrior rivers are forecast
to go into minor flood stage on Friday. Minor flooding may persist
into early next week. Please refer to the latest river flood
warnings for the latest stage information.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be
needed tonight through Friday morning.

In the hours before

Special weather statement, Feb 3, 12:36 PM CST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1236 PM CST Thu Feb 3 2022

ALZ030-031915-
Sumter AL-
1236 PM CST Thu Feb 3 2022

...A strong thunderstorm will impact portions of southern Sumter
County through 115 PM CST...

At 1235 PM CST, Doppler radar was tracking a strong thunderstorm near
Alamucha, or 11 miles southwest of Cuba, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Livingston, York, Cuba, The University Of West Alabama, Bluffport,
Coatopa, Dug Hill, Kinterbish, Old Mallard Airport, Belmont,
Demopolis Lock And Dam, Lilita, McDowell, Bellamy, I 20 Welcome
Center At Cuba, Ward and Whitfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CST for southwestern
and west central Alabama.

&&

LAT...LON 3249 8840 3269 8810 3269 8804 3264 8806
      3263 8808 3259 8806 3263 8793 3262 8791
      3262 8788 3259 8786 3261 8788 3260 8790
      3259 8790 3252 8784 3252 8792 3246 8796
      3242 8804 3238 8804 3231 8794 3231 8842
TIME...MOT...LOC 1835Z 236DEG 42KT 3232 8850

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

05
Local storm report, Feb 3, 1:34 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND DMG     4 WNW LILITA            32.51N 88.18W
02/03/2022                   SUMTER             AL   PUBLIC

            TREES DOWN ON COUNTY ROAD 13 6 MILES NORTH
            OF HIGHWAY 80. POSSIBLE TORNADO.

&&

DAVIS
Local storm report, Feb 3, 2:05 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND DMG     4 SSE YORK              32.45N 88.27W
02/03/2022                   SUMTER             AL   FIRE DEPT/RESCUE

            TREE DOWN ON ALABAMA 17 AT LUCY WALKER
            DRIVE. POSSIBLE TORNADO.

&&

DAVIS
Local storm report, Feb 3, 2:10 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TORNADO          1 NW SAWYERVILLE        32.77N 87.75W
02/03/2022                   HALE               AL   STORM CHASER

            STRUCTURAL DAMAGE TO HOMES AND MOBILE HOME
            SHIFTED OFF FOUNDATION ALONG HIGHWAY 14.

&&

DAVIS
Local storm report, Feb 3, 2:30 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 PM CST THU FEB 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     5 WNW KINTERBISH        32.37N 88.37W
02/03/2022                   SUMTER             AL   EMERGENCY MNGR

            TREES DOWN COUNTY ROAD 5 AND CAMPBELL
            STREET. POSSIBLE TORNADO.

&&

DAVIS
Special weather statement, Feb 3, 2:46 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
246 PM CST Thu Feb 3 2022

ALZ032-032115-
Hale AL-
246 PM CST Thu Feb 3 2022

...A strong thunderstorm will impact portions of northeastern Hale
County through 315 PM CST...

At 246 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles north of Greensboro, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Phipps, Harper Hill and Wateroak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 600 PM CST for central and
west central Alabama.

&&

LAT...LON 3301 8750 3300 8742 3283 8742 3283 8747
      3276 8761 3284 8767
TIME...MOT...LOC 2046Z 234DEG 36KT 3284 8756

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 6:54 PM CSTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter14 hr
Feb 3, 12:36 PM CSTSpecial Weather StatementBMXSumter39 min
Feb 3, 12:51 PM CSTTornado WarningBMXSumter39 min
Feb 3, 1:18 PM CSTTornado Warning Tornado observedBMXGreene, Sumter40 min
Feb 3, 1:50 PM CSTTornado WarningBMXHale55 min
Feb 3, 2:16 PM CSTTornado WarningBMXBibb, Tuscaloosa59 min
Feb 3, 2:46 PM CSTSpecial Weather StatementBMXHale29 min
Feb 3, 3:12 PM CSTTornado WarningBMXBibb, Jefferson, Shelby, Tuscaloosa12 min
Feb 3, 3:51 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes28 min
Feb 3, 5:16 PM CSTSevere Thunderstorm WarningBMXCoosa, Elmore, Lowndes, Macon, Montgomery, Tallapoosa59 min
Feb 3, 5:29 PM CSTTornado WarningBMXCoosa, Tallapoosa21 min
Feb 3, 5:29 PM CSTTornado WarningBMXElmore, Tallapoosa21 min
Feb 3, 5:52 PM CSTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Randolph, Russell83 min

Nearby

Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.